Hayfever is a common pollen allergy which presents itself typically during the months of March to September, and at its worst in the summer.
Nothing new here, but did you know that certain types of antihistamines used to relieve the symptoms of hayfever can cause drowsiness, impair your vision, and slow down your reactions?
If your ability to drive is compromised you could end up with a drug-driving charge. For more information on this, it is worth reading this news article - https://inews.co.uk/essentials/lifestyle/cars/car-news/millions-risk-fine-and-driving-ban-for-taking-hay-fever-medication/
Advice for avoiding a hayfever ban!
- Ask your doctor or pharmacist if a medicine could affect your ability to drive. Be particularly careful if you are using a medicine for the first time;
- If you do experience potentially dangerous side effects from a medicine, don’t drive. Organise a taxi or a lift from a friend if you need to travel;
- If you find a particular medicine is making you sleepy, consider asking if there is a non-sedating alternative available;
- It’s not just prescription medicines that can cause drowsiness and other potentially dangerous side-effects. So, check with your pharmacist if you plan to use an over-the-counter drug;
- If you’re unsure about the warning given on the medicine you’re using, ask your doctor or pharmacist to explain any risks - before you drive anywhere.